MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SHPB685
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient who underwent a primary breast augmentation procedure with a mentor memorygel boost breast implant 685cc gel breast prosthesis developed baker grade iv capsular contracture in her left breast post implantation.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 02-may-2025, mentor received additional information about the event.The patient is scheduled to undergo explantation on (b)(6) 2025.Reason for device explant and/or reoperation: capsular contracture.D6b explantation date: (b)(6) 2025.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 13-jul-2025, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported, the patient developed capsular contracture.The product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 03-jun-2025, mentor received additional information about the event.The patient¿s explanted breast prosthesis was replaced with a mentor memorygel boost breast implant 685cc gel breast prosthesis.On 12-jun-2025, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Additionally, an updated explantation date ((b)(6) 2025) was reported.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BOOST BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key21893399
Report Number1645337-2025-04303
Device Sequence Number8097864
Product Code FTR
UDI-Device Identifier00081317027133
UDI-Public(01)00081317027133(17)290731(10)9994605
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSHPB685
Device Lot Number9994605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer05/02/2025
06/03/2025
07/13/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/05/2025
06/19/2025
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite